Dog Health Questions? Ask a Dog Vet for Answers ASAP
Hi there and welcome to Just answer!! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
There is a chance that this heartworm pill has caused some irritation to your puppies digestive tract. It is also possible that she may have ingested that has caused this digestive disturbance. This diarrhea irritates the very sensitive rectal mucosa and this causes small blood vessels to break and bleed,. This is not a huge concern and will resolve once the diarrhea has resolved. The mucous is caused by the pain from this irritation leaving the stool in the colon longer than usual. This also will resolve once the diarrhea resolves. Since the Pepto did not help, Imodium AD at 1/4 of a 2 mg caplet per 7 pounds of her weight every 8 hrs. Another fast may also help....
Your vet also has an anti diarrheal prescription medication that will help. I know you are very worried but this digestive disturbance has not been allowed to heal no matter what the cause.
I would also recommend, just in case, to use another type of heartworm preventative.
Good Luck! Sincerely, XXXXX XXXXX